Alabama, 2007Heat in Alabama, August 9, 2007
August 9, 2007 · NWS HUN · 1 event in 1 county or zone
Two fatalities resulted from this heat wave in Morgan County, Alabama.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two fatalities resulted from this heat wave in Morgan County, Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 8, 8:35 PM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 8, 8:35 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
935 PM CDT WED AUG 8 2007
.UPDATE...
WITH A QUIET NIGHT IN STORE FOR THE AREA TONIGHT...NO MAJOR
CHANGES WERE MADE TO THE CURRENT FORECAST. SKIES ARE CLEAR AND LOW
TEMPS SHOULD HOVER IN THE MID 70S TONIGHT. THE MAIN STORY FOR
TOMORROW...AGAIN...WILL BE THE HEAT. MANY AREAS TODAY REACHED THE
100 DEGREE MARK...AND LIKELY WILL AGAIN TOMORROW...IF NOT A DEGREE
OR SO HIGHER. THE HEAT ADVISORY IS IN EFFECT UNTIL FRIDAY...WHEN
THE COLD FRONT IS POISED TO MOVE ACROSS THE VALLEY LATE FRIDAY NIGHT
INTO SATURDAY. THIS SHOULD DROP TEMPS TO THE MID 90S AND LOWER
DEWPOINTS...MAKING THE WEATHER A LITTLE MORE BEARABLE THAN THE PAST
FEW DAYS.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
AND MORGAN.
TN...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
12Hazardous weather outlook, Aug 8, 7:45 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
845 PM CDT WED AUG 8 2007
ALZ001>010-016-TNZ076-096-097-090945-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
845 PM CDT WED AUG 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...OVERNIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
TRIPLE DIGIT TEMPERATURES ARE POSSIBLE AGAIN ON THURSDAY AND THUS
THE HEAT ADVISORY WILL REMAIN IN EFFECT TOMORROW AS THE HEAT WAVE
CONTINUES.
ISOLATED SHOWERS AND THUNDERSTORMS MAY OCCUR ON FRIDAY AHEAD OF A
WEAK COLD FRONT EXPECTED TO MOVE THROUGH THE REGION.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
Heat, Morgan
- When
- August 9, 12:00 AM CST to 11:59 PM CST
- Where
- Morgan forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 34.454, -86.853 (the zone’s center; the record gives no point)
A 64 year old male of Lacey's Springs passed away on the 9th. The man was found in his residence where the temperature exceeded 100 degrees.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Morgan | 2007-08-09 | 64 | Male | Permanent Structure | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, August 9, 20071 death · $3.6 million · EF1 · 25 events
- Tornado and Flash Flooding in Pennsylvania, August 9, 2007$17 million · EF0 · 55 events
- Flash Flooding and Hail in Ohio, August 9, 2007$1.2 million · 75 kt wind · 20 events
- Hail and Damaging Winds in Nebraska, August 9 to 10, 2007$358,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Ohio, August 9, 2007$116,000 · 1 in hail · 26 events
- Flash Flood and Hail in West Virginia, August 9, 2007$200,000 · 1 in hail · 11 events
- Damaging Wind and Lightning Strikes in Indiana, August 9, 2007$150,000 · 55 kt wind · 3 events
- Damaging Winds in Virginia, August 9, 2007$50,000 · 65 kt wind · 2 events
- Damaging Wind in Arizona, August 9, 2007$25,000 · 61 kt wind · 1 event
- Lightning Strike in Indiana, August 9, 2007$20,000 · 1 event
- Hail and Damaging Winds in Nebraska, August 9 to 10, 20071.5 in hail · 15 events
- Damaging Winds in Pennsylvania, August 9, 200750 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58885.